Alert archive / Mississippi / Tornado Warnings in 2013
Tornado Warning 33, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Dec 21, 2013, 6:17 PM CST for DeSoto County, Marshall County, Tate County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2013, 6:17 PM CST (00:17 UTC)
- Expired
- Dec 21, 2013, 6:45 PM CST
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties DeSoto County, MS, Marshall County, MS, Tate County, MS
The radar
The Memphis radar (KNQA), 66 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 21, 12:01 PM CST | Tornado Watch | SPC | 8 hr |
| Dec 21, 5:46 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -377 m²/s²
- 0-3 km storm-relative helicity
- -360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124
WFUS54 KMEG 220017
TORMEG
MSC033-093-137-220045-
/O.NEW.KMEG.TO.W.0033.131222T0017Z-131222T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
617 PM CST SAT DEC 21 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 645 PM CST
* AT 618 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR INDEPENDENCE...OR 14
MILES NORTHEAST OF SENATOBIA...MOVING NORTHEAST AT 75 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3474 8935 3466 8982 3480 8982 3494 8960
3500 8935
TIME...MOT...LOC 0018Z 242DEG 63KT 3473 8972
$$4 follow-up statements
089
WWUS54 KMEG 220020
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
620 PM CST SAT DEC 21 2013
MSC033-093-137-220045-
/O.CON.KMEG.TO.W.0033.000000T0000Z-131222T0045Z/
TATE MS-MARSHALL MS-DESOTO MS-
620 PM CST SAT DEC 21 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR
SOUTHEASTERN DESOTO...NORTHERN MARSHALL AND NORTHEASTERN TATE
COUNTIES...
AT 620 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ROCKHILL...OR 14
MILES NORTHEAST OF SENATOBIA...MOVING NORTHEAST AT 70 MPH. THIS
TORNADO WILL BE CROSSING U.S. 78. DAMAGE TO HOMES HAS BEEN REPORTED
EARLIER WITH THIS TORNADO.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS...COCKRUM...NEW GARDEN...WAKEFIELD...ROCKHILL...BETT...
HIGDON...WATSON...VICTORIA...COAL OIL CORNER...TASKA...MACK...MAHON
AND ATWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3474 8935 3466 8982 3480 8982 3494 8960
3500 8935
TIME...MOT...LOC 0020Z 242DEG 63KT 3474 8968
$$653
WWUS54 KMEG 220027
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
627 PM CST SAT DEC 21 2013
MSC033-093-137-220045-
/O.CON.KMEG.TO.W.0033.000000T0000Z-131222T0045Z/
TATE MS-MARSHALL MS-DESOTO MS-
627 PM CST SAT DEC 21 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR
SOUTHEASTERN DESOTO...NORTHERN MARSHALL AND NORTHEASTERN TATE
COUNTIES...
AT 627 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR RED BANKS...OR 8 MILES WEST OF HOLLY SPRINGS...MOVING NORTHEAST
AT 70 MPH. DAMAGE HAS BEEN REPORTED TO HOMES EARLIER IN SENATOBIA.
THIS TORNADO WILL BE CROSSING U.S. 78 JUST SOUTH OF RED BANKS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS...COCKRUM...NEW GARDEN...WAKEFIELD...ROCKHILL...BETT...
HIGDON...WATSON...VICTORIA...COAL OIL CORNER...TASKA...MACK...MAHON
AND ATWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3474 8935 3466 8982 3480 8982 3494 8960
3500 8935
TIME...MOT...LOC 0027Z 242DEG 63KT 3480 8955
$$676
WWUS54 KMEG 220030
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
630 PM CST SAT DEC 21 2013
MSC033-137-220040-
/O.CAN.KMEG.TO.W.0033.000000T0000Z-131222T0045Z/
TATE MS-DESOTO MS-
630 PM CST SAT DEC 21 2013
...THE TORNADO WARNING FOR SOUTHEASTERN DESOTO AND NORTHEASTERN TATE
COUNTIES IS CANCELLED...
AT 630 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
LAT...LON 3469 8969 3489 8969 3494 8960 3500 8935
3474 8935
TIME...MOT...LOC 0030Z 242DEG 63KT 3482 8949
$$
MSC093-220045-
/O.CON.KMEG.TO.W.0033.000000T0000Z-131222T0045Z/
MARSHALL MS-
630 PM CST SAT DEC 21 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR CENTRAL
MARSHALL COUNTY...
AT 630 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR MAHON...OR NEAR HOLLY SPRINGS...MOVING NORTHEAST AT 70 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS...HIGDON...WATSON...VICTORIA...COAL OIL CORNER...TASKA...
MACK...MAHON...ATWAY...HUDSONVILLE AND EARLY GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3469 8969 3489 8969 3494 8960 3500 8935
3474 8935
TIME...MOT...LOC 0030Z 242DEG 63KT 3482 8949
$$493
WWUS54 KMEG 220041
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
641 PM CST SAT DEC 21 2013
MSC093-220051-
/O.EXP.KMEG.TO.W.0033.000000T0000Z-131222T0045Z/
MARSHALL MS-
641 PM CST SAT DEC 21 2013
...THE TORNADO WARNING FOR CENTRAL MARSHALL COUNTY WILL EXPIRE AT 645
PM CST...
AT 641 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3469 8969 3489 8969 3494 8960 3500 8935
3474 8935
TIME...MOT...LOC 0041Z 242DEG 63KT 3491 8928
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Dec 21, 4:49 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 21, 4:49 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
449 PM CST SAT DEC 21 2013
.UPDATE...UPDATED TO EXPAND FLASH FLOOD WATCH.
&&
.PREV DISCUSSION... /ISSUED 206 PM CST SAT DEC 21 2013/
CURRENTLY STORMS ARE GETTING THEIR ACT TOGETHER JUST TO THE
SOUTHWEST OF THE CWA..SO NOT MUCH TIME TO DISCUSS. LEADING
EDGE OF THE UPPER LEVEL SUPPORT IS SURGING INTO EAST TEXAS AND A
1000MB SURFACE LOW WAS JUST NOW ARKANSAS. TORNADO WATCH IN PLACE
FOR MOST OF THE MIDSOUTH COUNTIES ALONG AND EAST OF THE MS
RIVER...WITH STRONG BACKED WINDS CURRENTLY IN THE DELTA. SEEMS
VERY PROBABLE FOR A STRONG/SIGNIFICANT TORNADO TO DEVELOP LATE
THIS AFTERNOON AND INTO THE EVENING...AS MUCAPES MAY EXCEED 1500
J/KG. A WIND ADVISORY IS ALSO IN EFFECT TILL MIDNIGHT FOR THE AREA.
FURTHER WEST AND NORTH RAIN HAS BEEN HEAVY ON THE COLD SIDE OF THE
STALLED FRONT. LATEST RAIN AMOUNTS SHOW 4 TO 5 INCHES HAS ALREADY
FALLEN...WITH AN ADDITIONAL 2 TO 4 INCHES STILL POSSIBLE THROUGH
MIDNIGHT WHEN THE FLASHFLOOD WATCH EXPIRES. SOME REPORTS OF
FLOODING HAVE ALSO BEEN SENT TO THE OFFICE VIA SOCIAL MEDIA.
STORM IS EXPECTED TO LIFT OUT LATE TONIGHT WITH MID/UPPER LEVEL
DRY PUNCH MOVING INTO THE WESTERN COUNTIES. SOUTH WINDS WILL SHIFT
MORE SOUTHWEST TO WEST AND REMAIN BREEZY AS THE SURFACE LOW TRACKS
INTO THE MIDWEST. WINDS SHOULD DIMINISH BY MORNING HOWEVER. FOR
SUNDAY EXPECT MOSTLY CLOUDY CONDITIONS A CHANCE FOR SPRINKLES IN
THE EAST AND SOUTH AND TEMPERATURES REMAINING IN THE 40S AND 50S.
SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY NIGHT
WITH PARTLY CLOUDY SKIES AND TEMPERATURES FALLING TO FREEZING FOR
POINTS NORTH OF INTERSTATE FORTY.
HOLIDAY WEEK...LOOKS TO BE BELOW NORMAL AND DRY THROUGH THE
PERIOD...WITH THE COLDEST DAY EXPECTED ON CHRISTMAS EVE...WHERE THE
NORTHERN COUNTIES WILL STRUGGLE TO REACH FREEZING. CONDITIONS
WILL REMAIN COLD CHRISTMAS EVE NIGHT WITH A BRIEF WARM UP ON
CHRISTMAS DAY AND ON THURSDAY. A REINFORCING COLD FRONT IS
ANTICIPATED LATE THURSDAY WITH SLIGHTLY COOLER HIGHS FOR THE LAST
WEEKEND OF 2013.
JAB
AVIATION...
A COLD FRONT HAS STALLED JUST TO THE WEST OF THE MISSISSIPPI
RIVER. TO THE WEST OF THE FRONT TO INCLUDE KJBR...EXPECT NORTHEAST
WINDS TO PERSIST THROUGH THE EVENING WITH MODERATE TO HEAVY RAIN
ALONG WITH IFR CIGS AND REDUCED VSBYS. RAIN AND STORMS SHOULD END
AROUND 03Z WITH A RETURN TO MVFR WRAP AROUND CLOUDS AND NORTHWEST
WINDS.
TO THE EAST OF THE FRONT...INCLUDING KMEM...KMKL...EXPECT A
CONTINUATION OF MVFR CIGS AND VICINITY THUNDERSTORM POTENTIAL
THROUGH MID TO LATE AFTERNOON. ADDITIONAL CONVECTION SHOULD FIRE
ACROSS WEST TENNESSEE AND NORTHWEST MISSISSIPPI DURING THE MID TO
LATE AFTERNOON INTO THE EVENING WITH TEMPORARY REDUCTIONS IN HEAVY
THUNDERSTORMS ALONG WITH IFR CIGS THROUGH EARLY EVENING. AFTER 01Z
TO 03Z...PREVAILING THUNDERSTORMS CAN BE EXPECTED THROUGH 06Z TO
07Z. CIGS SHOULD GO VFR LATER TONIGHT ALONG WITH NORTHWEST WINDS.
STORMS WILL HOLD OFF UNTIL LATER THIS EVENING AT KTUP WITH THE
POTENTIAL FOR A FEW SEVERE STORMS. RAIN AND STORMS WILL CLEAR KTUP
AFTER 09Z.
JLH
&&
.AVIATION...
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 51 56 32 40 / 100 10 10 0
MKL 52 57 31 39 / 100 10 10 0
JBR 42 48 28 37 / 80 10 10 0
TUP 58 67 36 45 / 100 20 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CRITTENDEN-LEE AR-
MISSISSIPPI-PHILLIPS-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-
PEMISCOT.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR CROCKETT-DYER-
GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON-
WEAKLEY.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Dec 21, 5:02 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 502 PM CST SAT DEC 21 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-230115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 502 PM CST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF A TIPTONVILLE TENNESSEE TO A FORREST CITY ARKANSAS LINE. THIS AREA INCLUDES THE MAJORITY OF THE MIDSOUTH. PRIMARY THREATS INCLUDE TORNADOES... A FEW OF WHICH COULD BE STRONG...AND DAMAGING WINDS. LARGE HAIL WILL BE A SECONDARY THREAT. AREAS WITH THE GREATEST RISK OF TORNADOES INCLUDE SOUTHWEST TENNESSEE...INCLUDING THE MEMPHIS METROPOLITAN AREA... EAST CENTRAL ARKANSAS...AND ALL OF NORTH MISSISSIPPI. PEAK TORNADO RISK TIMING WILL RANGE FROM NOW UNTIL MIDEVENING. BEYOND MIDEVENING TO MIDNIGHT...THE TORNADO RISK WILL DECREASE...WHILE DAMAGING WIND THREAT CONTINUES OVER NORTHEAST MISSISSIPPI AND WEST TENNESSEE. AREAS NORTHWEST OF A TIPTONVILLE TO FORREST CITY LINE...A SLIGHT RISK OF SEVERE THUNDERSTORMS OR STRONG THUNDERSTORMS EXISTS THROUGH LATE AFTERNOON. THE PRIMARY THREATS INCLUDE DAMAGING WINDS AND THE POSSIBILITY OF A BRIEF TORNADO. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE MIDSOUTH THROUGH MIDNIGHT TONIGHT. THREE TO SIX INCH RAINFALL TOTALS WILL BE COMMON WITH LOCALLY HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THROUGH THIS EVENING.
In the hours before
Local storm report, Dec 21, 4:56 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG 2 W HUGHES 34.95N 90.51W
12/21/2013 ST. FRANCIS AR EMERGENCY MNGR
*** 3 INJ *** POSSIBLE TORNADO. TWO HOUSES COMPLETELY
DESTROYED. THREE HOUSES WITH SIGNIFICANT ROOF DAMAGE. ONE
SERIOUS INJURY AND 2 MINOR INJURIES. NUMEROUS TREES AND
POWER LINES DOWN.
&&
JDSLocal storm report, Dec 21, 5:30 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
530 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HEAVY RAIN UNION CITY 36.42N 89.05W
12/21/2013 M0.00 INCH OBION TN EMERGENCY MNGR
4.39 INCHES OF RAIN AS OF 516 PM STREET AND RURAL AREA
FLOODING.
0516 PM FLASH FLOOD UNION CITY 36.42N 89.05W
12/21/2013 OBION TN EMERGENCY MNGR
4.39 INCHES OF RAIN RESULTING IN WIDESPREAD STREET
FLOODING AS WELL AS RURAL FLOODING. WATER RISING QUICKLY
IN UNION CITY. HWY 183 FLOODED.
&&
JDSLocal storm report, Dec 21, 6:06 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
606 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG LULA 34.45N 90.48W
12/21/2013 COAHOMA MS EMERGENCY MNGR
UTILITY POLES AND LINES REPORTED DOWN IN THE LULA AND
MOON LAKE AREAS.
&&
JDSLocal storm report, Dec 21, 6:07 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
607 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HEAVY RAIN TRUMANN 35.67N 90.52W
12/21/2013 E5.70 INCH POINSETT AR EMERGENCY MNGR
EMERGENCY MANAGER REPORTS 5.70 INCHES OF RAIN
ACCUMULATION THUS FAR. REPORTS OF FLOODING ON
NEIGHBORHOOD SIDE STREETS.
0323 PM FLASH FLOOD 5 W MARIANNA 34.77N 90.85W
12/21/2013 LEE AR EMERGENCY MNGR
WATER COVERING HWY 79 WEST OF TOWN.
0329 PM TSTM WND DMG 2 W HUGHES 34.95N 90.51W
12/21/2013 ST. FRANCIS AR EMERGENCY MNGR
*** 3 INJ *** POSSIBLE TORNADO. TWO HOUSES COMPLETELY
DESTROYED. THREE HOUSES WITH SIGNIFICANT ROOF DAMAGE. ONE
SERIOUS INJURY AND 2 MINOR INJURIES. NUMEROUS TREES AND
POWER LINES DOWN.
0335 PM HEAVY RAIN TRUMANN 35.67N 90.52W
12/21/2013 E7.00 INCH POINSETT AR EMERGENCY MNGR
STORM RAINFALL TOTALS NEAR SEVEN INCHES.
0338 PM TORNADO 9 W WEST MEMPHIS 35.15N 90.34W
12/21/2013 CRITTENDEN AR TRAINED SPOTTER
SEMIS OVERTURNED ON INTERSTATE FORTY NEAR MILE MARKER
276. SHERIFF REPORTED TORNADO ON THE GROUND AND THEN
RELAYED THE REPORT TO TRAINED SPOTTER.
0339 PM TSTM WND DMG 4 W HUGHES 34.95N 90.54W
12/21/2013 ST. FRANCIS AR EMERGENCY MNGR
TREES AND POWER LINES DOWN ON HIGHWAY 38 WEST OF HUGHES.
DAMAGE ASSOCIATED WITH A POSSIBLE TORNADO. DISTANCE WEST
OF TOWN ESTIMATED.
0355 PM FLASH FLOOD 11 SSW JONESBORO 35.67N 90.76W
12/21/2013 POINSETT AR BROADCAST MEDIA
WATER COVERING NEAR MILE LONG STRETCH OF SENETENY ROAD
NEAR THE CRAIGHEAD AND POINSETT COUNTY LINE.
0423 PM TSTM WND DMG COVINGTON 35.57N 89.65W
12/21/2013 TIPTON TN LAW ENFORCEMENT
UTILITY POLES DOWN ALONG WEST LIBERTY AVE IN COVINGTON.
0435 PM FLASH FLOOD 1 N JONESBORO 35.84N 90.69W
12/21/2013 CRAIGHEAD AR TRAINED SPOTTER
2.5 FEET OF WATER OVER PROSPECT ROAD AND BRITNEY LANE.
CARS FLOODED.
0516 PM FLASH FLOOD UNION CITY 36.42N 89.05W
12/21/2013 OBION TN EMERGENCY MNGR
4.39 INCHES OF RAIN RESULTING IN WIDESPREAD STREET
FLOODING AS WELL AS RURAL FLOODING. WATER RISING QUICKLY
IN UNION CITY. HWY 183 FLOODED.
0516 PM HEAVY RAIN UNION CITY 36.42N 89.05W
12/21/2013 M0.00 INCH OBION TN EMERGENCY MNGR
4.39 INCHES OF RAIN AS OF 516 PM STREET AND RURAL AREA
FLOODING.
0543 PM TSTM WND DMG LULA 34.45N 90.48W
12/21/2013 COAHOMA MS EMERGENCY MNGR
UTILITY POLES AND LINES REPORTED DOWN IN THE LULA AND
MOON LAKE AREAS.
&&
JDSLocal storm report, Dec 21, 6:14 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
614 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG 4 S DUNDEE 34.46N 90.45W
12/21/2013 TUNICA MS EMERGENCY MNGR
HOME DAMAGED ALONG FLEET HARBOUR RD NEAR THE COAHOMA
COUNTY LINE. POWER FLASHES ALSO REPORTED FROM ANOTHER
SOURCE. POSSIBLE TORNADO.
&&
JDSLocal storm report, Dec 21, 6:17 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
617 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG SENATOBIA 34.62N 89.97W
12/21/2013 TATE MS TRAINED SPOTTER
TREES AND POWERLINES REPORTED DOWN WITHIN THE CITY
LIMITS.
&&
JDSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 6:15 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 45 min |
| Dec 21, 6:22 PM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate | 38 min |
| Dec 21, 6:35 PM CST | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 40 min |
| Dec 21, 6:37 PM CST | Tornado Warning | MEG | Lafayette, Panola, Tallahatchie, Yalobusha | 38 min |
| Dec 21, 6:59 PM CST | Severe Thunderstorm Warning | MEG | Benton, Calhoun, Chickasaw, Lafayette, Marshall, Pontotoc and 3 more | 46 min |
| Dec 21, 7:00 PM CST | Tornado Warning | MEG | Alcorn, Benton, Tippah | 30 min |
| Dec 21, 7:11 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Prentiss, Tippah | 49 min |
| Dec 21, 7:14 PM CST | Flash Flood Warning | MEG | Coahoma, DeSoto, Tate, Tunica | 3 hr |
| Dec 21, 7:38 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Pontotoc, Prentiss and 2 more | 52 min |
| Dec 21, 7:54 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 51 min |
| Dec 21, 8:07 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo | 53 min |
| Dec 21, 8:34 PM CST | Flash Flood Warning | MEG | Alcorn, Lee, Pontotoc, Prentiss, Tippah, Tishomingo and 1 more | 3 hr |
| Dec 21, 8:40 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 50 min |
| Dec 21, 9:35 PM CST | Special Weather Statement | MEG | Monroe | 25 min |
| Dec 22, 11:07 AM CST | River Flood Warning | MEG | Lowndes, Monroe | 57 hr |
Nearby
Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.